MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Headache (1880); Pain (1994); Vasoconstriction (2126); Stenosis (2263)
Date of Event 12/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that a patient was diagnosed with bacterial sinusitis post procedure.The patient had sharp headache pain when coughing or sneezing.Pain sharp and gone when done coughing or sneezing.The event did not result in new or worsening of existing neurological deficits and did not result from a device deficiency.The even resulted in medication- amoxicillin-clavulanate 875-125mg bid x7days.There was no hospitalization.The outcome was recovering/resolving.The patient was undergoing surgery for treatment of a saccular, sidewall aneurysm of the left internal carotid artery (c5) with a max diameter of 15.6mm and a 7mm neck diameter.Aneurysm dome height was 11.7mm and width was 13.3mm.Parent artery diameter distal to aneurysm was 3.9mm and proximal to aneurysm was 4.8mm.There was complete stasis and neck coverage at the end of the procedure.Raymond and roy at the end of the procedure was class 3.The study device was successfully implanted with wall apposition achieved and no side branches covered.There was no device flattening or twisting.Ancillary devices include a rist radial access 071, phenom plus, and phenom 027 catheter.
 
Additional Manufacturer Narrative
A2: patient date of birth is approximate.Year is confirmed valid.Continuation of d10: product id unk-nv-rist (unknown); implant date n/a; explant date n/a, product id (unknown); product id (unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting the cause of the event was not determined.This information has been confirmed with the physician.Additional information was received reporting the adverse event (ae) was not related to the disease under study.The site assessed this event as not related to antiplatelet medication or device and possibly related to the study procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there was an unreported event of vasospasm during procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the event was adjudicated as possibly related to procedure.Onset date was corrected to 2024-dec-16.The event resolved on 2025-jan-16.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported core lab image review of 1-year follow-up digital subtraction angiographic (dsa) imaging on (b)(6) 2026 showed 76-95% stenosis of the posterior communicating (pcom) artery branch.The site reported no side branches were covered by the implanted pipeline at the index procedure.There were no associated patient symptoms or additional action taken associated.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21273185
Report Number2029214-2025-00249
Device Sequence Number8156816
Product Code OUT
UDI-Device Identifier00763000284442
UDI-Public(01)00763000284442(17)260419(10)B551665
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model NumberPED2-425-18
Device Catalogue NumberPED2-425-18
Device Lot NumberB551665
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer01/30/2025
02/18/2025
06/05/2025
02/03/2026
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/14/2025
03/11/2025
06/23/2025
02/10/2026
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexFemale
Patient Weight89 KG